• Title of article

    Unconditionally Stable Methods for Hamilton–Jacobi Equations

  • Author/Authors

    Karlsen، نويسنده , , Kenneth Hvistendahl and Risebro، نويسنده , , Nils Henrik، نويسنده ,

  • Issue Information
    روزنامه با شماره پیاپی سال 2002
  • Pages
    26
  • From page
    710
  • To page
    735
  • Abstract
    We present new numerical methods for constructing approximate solutions to the Cauchy problem for Hamilton–Jacobi equations of the form ut+H(Dxu)=0. The methods are based on dimensional splitting and front tracking for solving the associated (non-strictly hyperbolic) system of conservation laws pt+DxH(p)=0, where p=Dxu. In particular, our methods depend heavily on a front tracking method for one-dimensional scalar conservation laws with discontinuous coefficients. The proposed methods are unconditionally stable in the sense that the time step is not limited by the space discretization and they can be viewed as “large-time-step” Godunov-type (or front tracking) methods. We present several numerical examples illustrating the main features of the proposed methods. We also compare our methods with several methods from the literature.
  • Journal title
    Journal of Computational Physics
  • Serial Year
    2002
  • Journal title
    Journal of Computational Physics
  • Record number

    1477088